Number Т. 9, № 4 (36) 2019

Manifestations of early anthracycline cardiotoxicity in patients with breast cancer receiving combination chemotherapy

Askоlskiy А.В., Sivak L.A.

Summary. It is well known that the use of a cumulative doxorubicin doses ≥450 mg/m2 is accompanied by increased risk of systolic dysfunction and as consequence heart failure. However, most patients with breast cancer at early stages receive no more than 300 mg/m2 of doxorubicin. 50 patients with breast cancer stage II and III were included to the study in order to investigate cardiotoxicity of the low cumulative doxorubicin dose. Each patient received 6 cycles of the standard anthracycline-containing chemotherapy as a part of comprehensive radical treatment. Before anticancer treatment, during chemotherapy and 3 months after the last dose examination of the cardiovascular system (blood pressure, heart rate, electrocardiography, echocardiography) were conducted for all the patients. During the chemotherapy and 3 months after the last dose the appearance of sinus tachycardia was registered in 8 (16%) patients, arterial hypertension II degree — in 11 (22%) patients, corrected Q–T interval prolongation (according to electrocardiography) — in 13 (26%) patients, diastolic dysfunction type 1 (according to Doppler echocardiography) — in 15 (30%) patients. Instead, usage of small doxorubicin cumulative doses had no effect on systolic function. The results provide grounds for searching ways of doxorubicin cardiotoxicity prevention.
No Comments » Add your
Leave a comment